Alert archive / Maine / Beach Hazards Statements in 2023
Beach Hazards Statement 3, NWS Gray, ME
NWS Gray, ME issued this beach hazards statement at May 7, 2023, 3:07 AM EDT for 6 counties in Maine; Rockingham County, New Hampshire. It took effect at May 7, 2023, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2023, 3:07 AM EDT (07:07 UTC)
- In effect from
- May 7, 2023, 8:00 AM EDT
- Expired
- May 7, 2023, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Gray, ME
Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 26 km from the middle of the area, began a volume at 07:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.1 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2612 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
614 WHUS41 KGYX 070707 CFWGYX Coastal Hazard Message National Weather Service Gray ME 307 AM EDT Sun May 7 2023 MEZ023>028-NHZ014-071600- /O.NEW.KGYX.BH.S.0003.230507T1200Z-230508T0000Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 307 AM EDT Sun May 7 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Warm air temperatures in the mid 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 40s. * WHERE...In Maine, Coastal York, Coastal Cumberland, Sagadahoc, Lincoln, Knox and Coastal Waldo Counties. In New Hampshire, Coastal Rockingham County. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. According to the US Coast Guard, when the water temperatures are below 50 degrees, the chance of immediate incapacitation due to cold shock is extremely high. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. All boaters and paddlers are highly encouraged to contact the U.S. Coast Guard Auxiliary or U.S. Power Squadrons at www.wow.uscgaux/i_want_a_usc/index.php to receive a FREE vessel check. This is a convenient, no consequence way to ensure your vessel is outfitted with all required safety equipment. Additionally, please label your paddlecraft with your contact information (IF FOUND Sticker) in the event it is found adrift on the water. && $$ Legro
1 follow-up statement
068 WHUS41 KGYX 071457 CFWGYX Coastal Hazard Message National Weather Service Gray ME 1057 AM EDT Sun May 7 2023 MEZ023>028-NHZ014-080000- /O.CON.KGYX.BH.S.0003.000000T0000Z-230508T0000Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 1057 AM EDT Sun May 7 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Warm air temperatures in the mid 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 40s. * WHERE...In Maine, Coastal York, Coastal Cumberland, Sagadahoc, Lincoln, Knox and Coastal Waldo Counties. In New Hampshire, Coastal Rockingham County. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. According to the US Coast Guard, when the water temperatures are below 50 degrees, the chance of immediate incapacitation due to cold shock is extremely high. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. All boaters and paddlers are highly encouraged to contact the U.S. Coast Guard Auxiliary or U.S. Power Squadrons at www.wow.uscgaux/i_want_a_usc/index.php to receive a FREE vessel check. This is a convenient, no consequence way to ensure your vessel is outfitted with all required safety equipment. Additionally, please label your paddlecraft with your contact information (IF FOUND Sticker) in the event it is found adrift on the water. && $$ MSC
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at May 6, 10:35 PM EDT, 4 hours 32 minutes earlier.
Area forecast discussion, May 6, 10:35 PM EDT, 4 hours 32 minutes before
Area Forecast Discussion National Weather Service Gray ME 1035 PM EDT Sat May 6 2023 .SYNOPSIS... Warm weather continues through tomorrow. A cold front drops down through the area from the north tomorrow night, but the bulk of locations will remain dry. The only caveat being that southern New Hampshire may be clipped by a period of showers tomorrow night. This front brings a slight cooling trend Monday and Tuesday followed by a warming trend from the middle to the end of next week. No substantial rainfall is currently in the forecast so river will continue to recede. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... 1035 PM...Just tweaking temps a bit based on current obs, which show the CT valley and NH mountains showing good decoupling, but it's a bit more hit or elsewhere in the CWA. However, flow is diminishing from W to E, so should see most inland areas decouple for a few hours tonight. 8 PM...This update involved some adjustment to overnight temps, considering they are currently running higher than forecast for the most part. It'll be tricky to time the decoupling in some spots especially outside the mtn valleys and the CT valley, but overall mins were raised by a degree or two in most places. Also adjusted winds to better reflect the rad cooling and decoupling later tonight. Previously...High pressure continues to build in from the northwest, setting up and a clear and dry night tonight. Winds will be slow to become light overnight tonight, but gusts should mostly drop off around sunset this evening. On the north and western side of the mountains winds should die off first, allowing for more radiational cooling overnight. These areas likely see lows dip into the upper 30s, while elsewhere primarily 40s are expected. Better radiational cooling spots such as as Sanford and Fryeburg also stand a decent chance of dipping into the upper 30s. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... Another warm and dry day is expected tomorrow, with conditions quite similar to today. Temps overall look to be a degree or two cooler than today as temps aloft won't be quite as warm, and a few more high clouds move in from the southwest during the afternoon hours. Concerns for cold water remain as water temps remain in the 40s. The clouds arriving during the late afternoon tomorrow will be associated with a weak wave of low pressure associated with some remnant convection from today across the Midwest. This convection will be weakening and dissipating as it moves eastward tomorrow and then moves southeastward around a ridge centered across the southern US. This brings the chance for some showers across southwestern NH tomorrow night, with chances quickly dropping off for areas farther north and east. Overall the global models have had little interest in this feature, but the high res guidance is a little more robust with the extent of the shower activity that makes it into New Hampshire. Given that it is convective and more in the high res guidance's area of skill, POPs were increased for tomorrow night across parts of southwestern and southern NH. Elsewhere, a mainly quiet night is expected with progressively less cloud cover toward the north and east, and lows in the upper 30s north to near 50 south. && .LONG TERM /MONDAY THROUGH SATURDAY/... No significant changes to the going forecast at this time as latest deterministic and ensemble guidance remain in reasonable agreement. The highlight will be dry weather up until perhaps Friday when a few showers or even a thunderstorms will be possible. Prior to then, we'll have cooler weather in the wake of a cold front Monday and Tuesday, but then we should be back into the 65 to 70 range Wednesday and into the 70s in many areas Thursday. Friday's temperatures will depend on the amount of clouds and any shower activity. At this juncture the forecast for Saturday looks dry. Lowered dew point values most afternoons as good mixing should take place. This will likely allow fine fuels to become completely dry. && .AVIATION /03Z SUNDAY THROUGH THURSDAY/... Short Term...VFR conditions continue through tomorrow night, with some northwesterly wind gusts around 15-20kts during the afternoon hours today and tomorrow. A few showers are possible across southwestern terminals tomorrow night. Long Term...VFR will prevails through midweek with coastal terminals perhaps experiencing winds shifts from sea breezes Tuesday and Wednesday. && .MARINE... Short Term...Conditions remains below SCA levels through tomorrow night as high pressure gradually builds across the waters from the northwest. Long Term... Winds and seas will remain below SCA thresholds with high pressure moving over the waters through the middle of next week. Afternoon sea breeze circulations will likely develop Tuesday and Wednesday. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && SYNOPSIS... NEAR TERM...Cempa/Clair SHORT TERM...Clair LONG TERM...Ekster AVIATION... MARINE...
Hazardous weather outlook, May 6, 2:44 PM EDT, 12 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 244 PM EDT Sat May 6 2023 MEZ007>009-012>014-018>022-033-NHZ001>013-015-071845- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Western And Central Hillsborough- 244 PM EDT Sat May 6 2023 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ023>028-NHZ014-071845- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Coastal Rockingham- 244 PM EDT Sat May 6 2023 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for south central Maine, southwest Maine and southern New Hampshire. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-071845- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 244 PM EDT Sat May 6 2023 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in Maine, 2023Beach Hazards Statements in New Hampshire, 2023Every beach hazards statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.